MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE / LUER CATHETER EXT. 6IN; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE / LUER CATHETER EXT. 6IN; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 050-95013
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient discovered a fluid leak during their pd treatment.The patient reported receiving a patient line is blocked (soft alarm) during drain 5 of 6 of treatment.The patient reported that the patient line extension came off and they put it back together, however their bed got wet.The technical support representative assisted the patient is cancelling their treatment and advised to follow up with their peritoneal dialysis nurse (pdrn).Upon follow up, the pdrn stated that the patient became disconnected from the catheter extension set to the catheter, resulting in the leak reported.The patient came to the clinic and had their catheter extension set, a fresenius product, replaced.The lot number of the catheter extension set that was used was unknown.The patient returned to the clinic after a week for a peritonitis protocol after the disconnection, which is an effluent culture, which came back negative.The patient was prescribed prophylactic antibiotics (type, dose, route, duration not provided) after the event per clinic procedure.Despite the prophylactic antibiotics, that there were no symptoms, adverse events, or injuries requiring medical intervention required as a result of the reported event.The patient is reported to be doing well and continuing with their peritoneal dialysis treatment.There were no samples available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius stay safe / luer catheter extension sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
STAY SAFE / LUER CATHETER EXT. 6IN
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key8429218
Report Number8030665-2019-00454
Device Sequence Number1628328
Product Code KDI
UDI-Device Identifier00840861100804
UDI-Public00840861100804
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K904806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number050-95013
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER; LIBERTY CYCLER SET; DELFLEX PD FLUID; LIBERTY CYCLER; LIBERTY CYCLER SET
Patient Age77 YR
Patient Weight79